MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F MAXIMAL BAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F MAXIMAL BAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds2355 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that powerpicc was found leaking.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 4 fr single lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.A small split was observed in the extension leg of the catheter, about 8 mm proximal to the molded joint.A microscopic observation revealed the edges of the split were well-defined and mostly straight, and striations were observed on the fracture surfaces, which were found to be flat and reflective, which is characteristic of damage caused by contact with a sharp-edged instrument such as a scalpel.The product ifu states: ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smoothened atraumatic clamps or forceps.¿ a lot history review (lhr) of reds2355 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 4F MAXIMAL BAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9354482
Report Number3006260740-2019-03633
Device Sequence Number2708758
Product Code LJS
UDI-Device Identifier00801741035555
UDI-Public(01)00801741035555
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9174108D
Device Lot NumberREDS2355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1